Alert archive / Texas / Coastal Flood Statements in 2017
Coastal Flood Statement 2, NWS Brownsville, TX
NWS Brownsville, TX issued this coastal flood statement at Mar 4, 2017, 5:39 AM CST for Kenedy County, Texas. It took effect at Mar 4, 2017, 6:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2017, 5:39 AM CST (11:39 UTC)
- In effect from
- Mar 4, 2017, 6:00 AM CST
- Expired
- Mar 4, 2017, 12:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 11:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 11.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
485 WHUS44 KBRO 041139 CFWBRO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 539 AM CST SAT MAR 4 2017 ...THREAT OF BEACH OVERWASH CONTINUES TODAY... .ROUGH SWELLS APPROACHING FROM MAINLY THE EAST DUE TO THE INTERACTION BETWEEN HIGH PRESSURE OVER THE NORTHERN GULF OF MEXICO AND LOW PRESSURE OVER THE BAY OF CAMPECHE WILL CONTINUE TO PUSH WAVE ACTION ONTO AREA BEACHES TODAY. CURRENT OBSERVATIONS SHOW TIDES RUNNING ONE HALF TO ONE FOOT ABOVE PREDICTED VALUES. THE ELEVATED SWELLS WILL CONTINUE OVER THE NEXT COUPLE OF DAYS...AND ADDITIONAL PERIODS OF ENHANCED RUN UP WILL BE POSSIBLE. TXZ251-256-257-041800- /O.NEW.KBRO.CF.S.0002.170304T1200Z-170304T1800Z/ KENEDY-COASTAL WILLACY-COASTAL CAMERON- 539 AM CST SAT MAR 4 2017 ...MINOR COASTAL OVERWASH POSSIBLE TODAY... * COASTAL FLOODING...SEA WATER WILL RUN UP ONTO THE BEACH TODAY...AND MAY REACH OR WASH INTO THE DUNES AT SOME LOCATIONS...ESPECIALLY AT OR ABOUT THE TIME OF HIGH TIDE. TIDAL MEASUREMENTS ARE RUNNING ONE HALF TO ONE FOOT ABOVE PREDICTED. * TIMING...THE NEXT HIGH TIDE WILL BE AT 1000 AM THIS MORNING. * IMPACTS...WATER WILL COVER PART OF THE BEACH. UMBRELLAS AND TRASH CANS NOT STOWED BEHIND THE DUNES COULD FLOAT AWAY AND DRIVING WILL REMAIN DIFFICULT TO IMPOSSIBLE BETWEEN THE NORTH PUBLIC BEACH ACCESS POINTS TO THE MANSFIELD JETTY. A HIGH RIP CURRENT RISK AND ELEVATED SURF WILL MAKE SWIMMING DIFFICULT FOR ALL BUT THE MOST EXPERIENCED SURFERS. $$ 19
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this coastal flood statement went out at Mar 4, 5:06 AM CST, 33 minutes earlier.
Area forecast discussion, Mar 4, 5:06 AM CST, 33 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
506 AM CST Sat Mar 4 2017
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...VFR conditions were in place across the entire
forecast area early this morning as an area of mostly light
showers was moving northeastward across the southern two-thirds
of the forecast area. Cloud bases were generally at 4 thousand
feet and above. Showers, with some isolated thunderstorms, to
become heavier and more numerous as the day progresses due to a
strong low pressure system approaching Deep South Texas.
Widespread heavy rainfall is expected to develop this
afternoon through tonight, with corresponding IFR/LIFR
CIGS/VSBYS, as the low pressure system moves into west Texas.
&&
.PREV DISCUSSION... /issued 335 AM CST Sat Mar 4 2017/
SHORT TERM (Today through Sunday): A significant rain event
developing today/tonight across Deep South Texas is easily the
biggest forecast challenge this cycle. A vigorous mid/upper level
trough over northwest Mexico this morning will eject eastward into
west Texas this afternoon. This feature will push an additional
significant amount of moisture into the region with precipitable
water values rising from 1.40 inches this morning to 1.75+ this
evening, per model soundings. Upper level diffluence ahead of the
trough will add to the overall strength of the event. At the
surface, a low pressure center will develop over the west central
portion of the forecast area around midday leading to focused heavy
rainfall in its vicinity. The 00Z NAM model moves this feature
northeastward this afternoon/tonight through the north central
portion of the forecast area into the Corpus Christi forecast
area while the 00Z GFS takes this feature along a more easterly
track over Hidalgo, Willacy, and Kenedy Counties. The exact track
of this surface feature, along with the eventual development of a
coastal trough early tonight, will give additional support to the
rainfall event. Either way, the majority of the forecast area
looks to receive heavy rainfall in the 1 to 2 inch realm with 3 to
4+ inches possible in some isolated locations. Initially, rain
should be beneficial and easily soak in the ground, but flooding
issues will certainly develop where rainfall is too concentrated
for too short of a time.
The mid/upper level trough will continue to move eastward late
tonight when it will begin to draw in drier air from the west. Rain
chances will be much diminished over the far west as early as
midnight with the highest rain chances remaining at the coast into
early Sunday in the vicinity of the coastal trough. Chances of
precipitation will lower into the slight chance category area-wide
for Sunday as a shortwave ridge of high pressure builds over Deep
South Texas.
Will be issuing a Coastal Flood Statement for minor tidal overflow
this morning as elevated water levels due to a long easterly fetch
of wind into the coast combines with a high tide around 10 am.
LONG TERM (Sunday Night through Friday): West to northwest flow
aloft will provide subsidence across southwest Texas Sun night
into Monday before a 500mb trough develops across the western
United States and moves across the central U.S. Tuesday. The upper
level trough will bring a cold front into central TX Tuesday and
moisture will increase across south TX as the front moves
southward Tues afternoon. This will provide a slight chance to
chance of showers and thunderstorms for the CWA Tuesday and
greater chance of showers and thunderstorms Tues night into
Wednesday as the front moves into the deep south TX and stalls.
Moisture will continue to pool across the area through the rest
of the week providing a chance of rain Thursday and slight chance
of rain Friday before the broad low level convergence across the
area weakens and lifts northward.
MARINE (Today through Sunday): Small Craft Advisories to remain
in effect for the Gulf waters through the day today due to a
variety of reasons: a very long fetch of east winds across the
Gulf continues to produce rough seas, with observations between 8
and 9 feet while winds are ranging from 20 to 25 knots. A strong
low pressure system will bring widespread rainfall for the
northwest Gulf late this afternoon through early Sunday morning.
Sunday night through Wednesday...Light southeast winds will
prevail across the coastal waters Sun night and increase slightly
Monday from the southeast with surface low pressure across the
northern and central plains and surface high pressure along the
eastern United States coast. A cold front is expected to move into
central Texas Tuesday allowing the pressure gradient to weaken
across the western Gulf. Light southeast winds Tuesday will back
to the east and increase Wednesday as the front moves into the
coastal waters and stalls. Moderate east to northeast winds will
prevail across the lower Texas coast as a result. Small craft
advisories may be needed for the offshore waters of the lower TX
coast Sun night through Wednesday for high seas especially across
the far offshore waters.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 6 PM CST this evening for GMZ150-155-
170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
19/61Hazardous weather outlook, Mar 4, 5:27 AM CST, 12 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 527 AM CST Sat Mar 4 2017 TXZ248>257-051130- Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron- 527 AM CST Sat Mar 4 2017 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight The potential for heavy rain will lead to nuisance flooding of urban areas especially streets and frontage roads as well as low- lying and poor drainage areas. There is a high risk of rip currents along the beaches of South Padre Island and Boca Chica. Extensive tidal overwash along the surf zone or minor coastal flooding is possible during periods of high tide. .DAYS TWO THROUGH SEVEN...Sunday through Friday Rip current risk is expected to be high along the beaches of South Padre Island and Boca Chica this weekend and early next week. Extensive tidal overwash along the surf zone or minor coastal flooding is possible Sunday through early next week during periods of high tide. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-051130- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 527 AM CST Sat Mar 4 2017 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight Small craft advisories for the near and offshore waters of the Lower Texas coast are in effect through this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday Small craft advisories are expected to continue mainly for hazardous seas Sunday through Wednesday due to a developing long period swell train. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 19
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 12:47 PM CST | Coastal Flood Statement | BRO | Kenedy | 6 hr |
| Mar 4, 2:36 PM CST | Areal Flood Advisory | BRO | Zapata | 54 min |
| Mar 4, 5:42 PM CST | Special Weather Statement | BRO | Hidalgo | 48 min |
Nearby
Coastal Flood Statements in Texas, 2017Every coastal flood statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.